Alert archive / South Carolina / Flood Watches in 2022

Flood Watch 2, NWS Charleston, SC

July 10, 20225 counties in South Carolina

NWS Charleston, SC issued this flood watch at Jul 10, 2022, 3:30 AM EDT for 5 counties in South Carolina. It took effect at Jul 10, 2022, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2022, 3:30 AM EDT (07:30 UTC)
In effect from
Jul 10, 2022, 12:00 PM EDT
Expired
Jul 10, 2022, 9:28 PM EDT
In force
9 hr
Issued by
NWS Charleston, SC
Flood severity
None

Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flood watch went out at Jul 9, 3:48 PM EDT, 11 hours 42 minutes earlier.

Area forecast discussion, Jul 9, 3:48 PM EDT, 11 hours 42 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
348 PM EDT Sat Jul 9 2022

.SYNOPSIS...
A cold front will approach the area tonight, then stall out
over or near the area through early next week. High pressure
should then return toward mid week until another cold front
likely impacts the region later next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A broad trough over the northeastern U.S. will amplify tonight as
shortwave energy dives along the southern periphery into the
Southeast. At the surface, a cold front will slowly sink south
towards the area but will likely remain just to the north through
daybreak. Late this afternoon, radar imagery showed a band of
showers and thunderstorms moving eastward through the forecast
area. Shear remains rather weak and the overall threat for
severe weather is low, but couldn't rule out a brief stronger
storm or two with gusty winds, especially where boundary
interactions occur. Another concern is the potential for heavy
rainfall. PWats continue to be quite high with SPC mesoanalysis
indicating a large swath of around 2.3 inches - this is near
climatological maximums. Minor flooding in low-lying and poor
drainage areas will be possible.

Highest convective coverage is expected to be through this evening,
with hi-res models showing somewhat of a lull behind the band moving
through the area. However, showers and perhaps thunderstorms
will be possible just about any time overnight with deep
moisture, large scale forcing, and remnant mesoscale boundaries.

Low temperatures will mainly be in the mid to upper 70s, highest
near the coast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: A mid level trough will swing into the Carolinas, with it's
axis positioned parallel to the coastline by sunset. A very moist
airmass will prevail over the forecast area as a cold front
approaches the region from the west in the morning. Models are
showing PWAT values around 2.3 inches, which would be equal to the
daily maximum, according to the SPC Sounding Climatology. Numerous
to widespread showers and thunderstorms are forecast throughout the
day, some of which could produce heavy rainfall. WPC has the entire
forecast area outlooked in a "Slight" for their Day 2 Excessive
Rainfall Outlook. Minor flooding will be possible, especially in low
lying and urban areas. The evening high tide could also play a role
in the flooding threat, see the Tides/Coastal Flooding section for
more details. High temperatures will reach into the upper 80s to
near 90 in far southeastern GA. Overnight lows will be in the 70s.

Monday: The mid level trough will continue to swing off the eastern
seaboard, while the cold front at the surface becomes stalled in the
vicinity of the forecast area. Numerous to widespread showers and
thunderstorms are once again in the forecast as the moist airmass
persists. High temperatures are forecast to be in the mid to upper
80s with 70s for overnight lows.

Tuesday: Aloft, Atlantic high pressure will build in from the east.
At the surface the aforementioned stalled cold front will slowly
push further inland. With the influence of the stalled front out of
the forecast area conditions will transition to more of a typical
summertime pattern of afternoon showers and thunderstorms. Scattered
to numerous showers and thunderstorms are possible. High
temperatures will reach into the low 90s, with overnight lows only
dipping into the mid to upper 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
At the surface the front to the north of the region will dissipate
on Tuesday as Atlantic high pressure builds in both at the surface
and aloft. A typical summertime pattern is forecast for Wednesday,
with afternoon showers and thunderstorms. Another cold front is
progged to approach the region on Thursday, bringing more unsettled
weather to the region. It will likely stall in the vicinity of the
forecast area, allowing the unsettled weather to persist into
Friday. Temperatures will be slightly below normal through the
period.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Prevailing VFR, but brief reductions in cigs and vsbys, along
with gusty winds, are possible in showers/thunderstorms at all
terminals through the afternoon, with perhaps the higher chances
of restrictions at KSAV.

Some convective activity will be possible just about anytime overnight,
but the chance of a direct impact is too low to include mention
at this time. Another round of convection is expected again
towards Sunday afternoon and beyond but most activity should
hold off until after the valid TAF cycle.

In addition, some guidance indicates lower ceilings developing
late tonight into Sunday morning.

Extended Aviation Outlook: Flight restrictions likely Sunday and
Monday in showers/tstorms. Restrictions are also possible mid-week
with showers/tstorms, mainly in the afternoon hours.

&&

.MARINE...
Tonight: Elevated southwest winds will persist through much of the
night with an enhanced pressure gradient between high pressure
offshore and an approaching cold front. Speeds will generally
top out in the 15-20 kt range. Gusts up to 25 knots across the
Charleston county waters will support a Small Craft Advisory
through the evening. Elsewhere, conditions should stay below
advisory levels. Seas will average 3-5 feet. Mariners should
remain alert for any thunderstorms that move offshore through
this evening that could produce gusty winds, lightning and
reduced visibility in heavier rainfall.

Sunday through Thursday: A cold front will stall over the forecast
area Sunday into Monday. Atlantic high pressure will build into the
region Tuesday into Wednesday, then another cold front is forecast
to impact the region on Thursday. Marine conditions will remain
below Small Craft Advisory conditions, with winds generally 10 to 15
knots and seas averaging 2 to 4 feet. Showers and thunderstorms will
be likely Sunday and Monday across the coastal waters. Then Tuesday
through Thursday showers and thunderstorms will be possible in the
afternoon hours.

&&

.TIDES/COASTAL FLOODING...
Increasing astronomical tides and onshore winds could lead to minor
coastal flooding with the evening high tides early next week. Heavy
rainfall on Sunday and Monday could exacerbate any tidal
flooding.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for AMZ350.

&&

NEAR TERM...ETM
SHORT TERM...CPM
LONG TERM...CPM
AVIATION...CPM/ETM
MARINE...CPM/ETM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 9, 3:52 PM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
352 PM EDT Sat Jul 9 2022

SCZ049-050-102000-
Coastal Colleton-Charleston-
352 PM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy Rainfall: Abundant showers and storms are expected across the
area into Monday with the potential for heavy rainfall. Minor
flooding is possible, especially in low lying and poorly drained
areas, as well as in tidal areas around the evening high tides.

Coastal Flooding: Tide levels will rise next week due to increasing
astronomical factors and onshore winds. Minor coastal flooding is
possible during the evening high tides, mainly starting Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052-
102000-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley-
352 PM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy Rainfall: Abundant showers and storms are expected across the
area into Monday with the potential for heavy rainfall. Minor
flooding is possible, especially in low lying and poorly drained
areas, as well as in tidal areas around the evening high tides.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-102000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
352 PM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:55 PM EDTSpecial Marine WarningCHS2 hr
Jul 10, 2:06 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston84 min
Jul 10, 3:55 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester110 min
Jul 10, 4:25 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston80 min
Jul 10, 4:26 PM EDTSpecial Marine WarningCHS102 min
Jul 10, 4:31 PM EDTSpecial Marine WarningCHS119 min
Jul 10, 5:10 PM EDTAreal Flood AdvisoryCHSColleton2 hr
Jul 10, 5:12 PM EDTSpecial Marine WarningCHS111 min
Jul 10, 5:42 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Jul 10, 2:50 PM EDTSpecial Weather StatementCHSEvans, Tattnall40 min
Jul 10, 3:59 PM EDTAreal Flood AdvisoryCHSChatham47 min
Jul 10, 4:06 PM EDTSpecial Weather StatementCHSScreven39 min

Nearby

Flood Watches in South Carolina, 2022Every flood watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.